MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the calcified superficial femoral artery.A 6.0mm x 60mm x 135cm (4f) sterling balloon catheter was advanced for dilatation.However, during first inflation before reaching the nominal pressure, the balloon ruptured.The procedure was completed with different device.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 3mm from the proximal marker band.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the calcified superficial femoral artery.A 6.0mmx60mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during first inflation before reaching the nominal pressure, the balloon ruptured.The procedure was completed with different device.No patient complications were reported and the patient was fine.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9117866
Report Number2134265-2019-11486
Device Sequence Number2830494
Product Code DQY
UDI-Device Identifier08714729123804
UDI-Public08714729123804
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023699306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR